# SDR CHI2002F00000

- Difficulty date: January 18, 2002
- Submitted: February 13, 2002
- Operation: Air carrier
- Aircraft: N502CH
- Make and model: Hughes 369D
- Aircraft serial: 180252D
- Engine: Allsn 250C20
- System (JASC): 6720 · Tail Rotor Control System
- Part: Bracket
- Part number: 369A75058
- Condition: Cracked
- Location: Tail Rotor
- Part time: 14,288 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT TORQUE PEDAL BRACKET  FAILED PRIOR TO ENG START ON GROUND.  FAILED BRKT ASSY WAS SENT TO LOCAL LAB FOR FRACTOGRAPHIC EXAMINATION.  -7 (RT) BRACKET FROM SAME HELICOPTER AND BOTH -8 AND -7 BRACKETS FROM SECOND HELICOPTER WERE REMOVED FOR VISUAL AND NDT INSP.  EVIDENCE OF FATIGUE CRACK IN A RADIUS AT UPR LT (PILOTS LT SIDE) MTG FLANGE.  FATIGUE CRACKS INCREASE TO A LENGTH OF APPROX. .1250 TO .1875 INCH PRIOR TO FINAL OVERLOAD, SUGGEST A HIGH CYCLIC STRESS MAGNITUDE AND A LOW NUMBER OF STRESS CYCLES TO FAILURE.  3 OF THE 4 MTG FLANGES HAD BROKEN OFF.  CRACK THROUGH UPPER LT MTG FLANGE EXHIBITED.   FRACTURE OCCURED AT AN INSIDE CORNER. THE TOTAL TIME OF THE SECOND HELI WAS 13,854.
